Combined immune checkpoint inhibitor therapy with nivolumab and ipilimumab causing acute-onset type 1 diabetes mellitus following a single administration: two case reports.

Détails

Ressource 1Télécharger: 31870373_BIB_CB7AD473C23D.pdf (270.90 [Ko])
Etat: Public
Version: Final published version
Licence: CC BY 4.0
ID Serval
serval:BIB_CB7AD473C23D
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Institution
Titre
Combined immune checkpoint inhibitor therapy with nivolumab and ipilimumab causing acute-onset type 1 diabetes mellitus following a single administration: two case reports.
Périodique
BMC endocrine disorders
Auteur(s)
Zezza M., Kosinski C., Mekoguem C., Marino L., Chtioui H., Pitteloud N., Lamine F.
ISSN
1472-6823 (Electronic)
ISSN-L
1472-6823
Statut éditorial
Publié
Date de publication
23/12/2019
Peer-reviewed
Oui
Volume
19
Numéro
1
Pages
144
Langue
anglais
Notes
Publication types: Case Reports ; Journal Article
Publication Status: epublish
Résumé
The use of immune checkpoint inhibitor (ICI) therapy is becoming a standard of care for several cancers. Monoclonal antibodies targeting cytotoxic T-lymphocyte antigen-4 (CTLA-4) and programmed cell death protein 1 (PD-1) or its ligand (PD-L1) cause a broad spectrum of autoimmune adverse events. ICI-induced type 1 diabetes mellitus (T1DM) is extremely rare (< 1%) but potentially life-threatening. It appears to be more common with PD-1 blockade (or combination immunotherapy) than with anti-CTLA-4 therapy, often during the first three to six months of therapy.
We report an acute onset T1DM with severe inaugural diabetic ketoacidosis (DKA) and remarkably elevated Glutamic Acid Decarboxylase antibody (GADA) titres following a single administration of combined ICI therapy with nivolumab (anti-PD-1) and ipilimumab (anti-CTLA-4) in two adult patients with advanced metastatic melanoma. In these cases, the time to diabetes onset was remarkably short (two and five weeks), and one presented with fulminous T1DM in a previous long-standing type 2 diabetes mellitus.
Oncological patients treated with combination therapy of anti-PD-1 and anti-CTLA-4 can develop a particular pattern of T1DM, with very rapid onset within a few weeks after starting ICI therapy, even in the presence of an existing type 2 diabetes. ICI-induced T1DM is a medical emergency in presence of severe inaugural DKA and requires a collaboration between specialists and primary care physicians, as well as patient education, for early diagnosis and supportive care.
Mots-clé
Acute Disease, Aged, 80 and over, Antineoplastic Agents, Immunological/administration & dosage, Antineoplastic Agents, Immunological/adverse effects, Antineoplastic Combined Chemotherapy Protocols/administration & dosage, Antineoplastic Combined Chemotherapy Protocols/adverse effects, Diabetes Mellitus, Type 1/chemically induced, Diabetes Mellitus, Type 1/diagnosis, Diabetes Mellitus, Type 1/pathology, Female, Humans, Ipilimumab/administration & dosage, Ipilimumab/adverse effects, Male, Melanoma/drug therapy, Melanoma/pathology, Middle Aged, Nivolumab/administration & dosage, Nivolumab/adverse effects, Skin Neoplasms/drug therapy, Skin Neoplasms/pathology, Autoimmune adverse events, Endocrinopathies, Immune checkpoint inhibitor, Type 1 diabetes
Pubmed
Web of science
Open Access
Oui
Création de la notice
03/01/2020 14:13
Dernière modification de la notice
15/01/2021 8:11
Données d'usage